MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Inflammation (1932); Blurred Vision (2137); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that four days following a cataract extraction with intraocular lens (iol) implant procedure, the patient developed conjunctival inflammation, corneal edema, aqueous cell, pain and decreased vision.There was no aqueous fibrin and no hypopyon.The patient was diagnosed with sterile endophthalmitis.Post operation steroids and antibiotics were prescribed to the patient.A tap/injection of antibiotics was performed.There was no growth from the cultures.There are three medical device reports associated with this facility.This report is the second of three reports.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received, stating as per surgeon's opinion.None of the company products caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction: on initial mdr the patient code of 4581 was reported in error.Corrected information provided in h.10.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12540104
Report Number1119421-2021-01839
Device Sequence Number4584703
Product Code HQL
UDI-Device Identifier00380655093122
UDI-Public00380655093122
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.165
Device Lot Number15170256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/01/2021
11/02/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/28/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BETADINE DROP 0.5%; BETADINE SKIN PREP; BSS STERILE IRRIGATING SOLUTION; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; CORTEF/FORTAZ; CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC VISCOELASTIC SYSTEM; OMIDRIA 1% ADD TO 500 ML; PHACO TIP; BETADINE DROP 0.5%; BETADINE SKIN PREP; BSS STERILE IRRIGATING SOLUTION; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; CORTEF/FORTAZ; CUSTOM-PAK SURGICAL PROCEDURE PACK; DUOVISC VISCOELASTIC SYSTEM; OMIDRIA 1% ADD TO 500 ML; PHACO TIP
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale